Alert archive / Arkansas / River Flood Warnings in 2020

River Flood Warning 44, NWS Tulsa, OK

March 19, 2020Crawford County, Arkansas; Sequoyah County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 19, 2020, 9:07 PM CDT for Crawford County, Arkansas; Sequoyah County, Oklahoma. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Mar 19, 2020, 9:07 PM CDT (02:07 UTC)
Expired
Mar 20, 2020, 3:18 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, AR, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 23.64 ft at Mar 19, 2020, 10:00 PM CDT.

actionminormoderatemajor10020030040003/2003/21
Action stage
399 ft
Minor stage
401 ft
Moderate stage
404 ft
Major stage
405 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

150 
WGUS44 KTSA 200207
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
907 PM CDT Thu Mar 19 2020

...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-201006-
/O.NEW.KTSA.FL.W.0044.200320T0207Z-200320T2019Z/
/VBRA4.1.ER.200319T2252Z.200320T0600Z.200320T1419Z.UU/
907 PM CDT Thu Mar 19 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Lee Creek near Van Buren
* until Friday afternoon, or until the warning is cancelled.
* At 8:54 PM Thursday, the stage was 402.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 401.0 feet.
* Forecast...The river will continue rising to near 403.5 feet by 
  Friday before dawn. The river will fall below flood stage late 
  Friday morning.
* Impact...At 404.0 feet, Tailwater Park is inundated. Some permanent 
  structures in the park are flooded. A recreational vehicle 
  campground near Rena Road may be flooded. Rena Road is inundated by
  high water just east of the bridge over Lee Creek.
 
&&
 
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$
1 follow-up statement
515 
WGUS84 KTSA 200818
FLSTSA
Flood Statement
National Weather Service Tulsa OK
318 AM CDT Fri Mar 20 2020


...The Flood Warning is cancelled for the following rivers in 
Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-200848-
/O.CAN.KTSA.FL.W.0044.000000T0000Z-200320T2019Z/
/VBRA4.1.ER.200319T2252Z.200320T0154Z.200320T0422Z.UU/
318 AM CDT Fri Mar 20 2020

The Flood Warning is cancelled for
  The Lee Creek near Van Buren.
* At 12:30 AM Friday, the stage was 400.5 feet.
* Flood stage is 401.0 feet.
* Forecast...The river fell below flood stage before dawn Friday.
  The river will continue falling today and fall to around 396.0 feet
  by Saturday morning.
* Impact...At 401.0 feet, water may begin to cover an access road into
  Tailwater Park.  The recreational vehicle campground near Rena Road
  begins to be affected by high water.
 
&&
 
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:48 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 19, 6:48 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
648 PM CDT Thu Mar 19 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing showers and thunderstorms should continue to push off to
the east northeast and exit the CWA over the next couple of hours.
Behind the precip...a high level cloud deck with breezy south to
southwesterly winds are expected into the overnight hours ahead of
a cold front forecast to push through the CWA late tonight. Behind
the cold front...breezy to gusty west becoming northwesterly winds
and MVFR ceilings look to spread across the CWA late tonight and
Friday morning. By mid/late afternoon...ceilings look to lift back
to VFR across Northeast Oklahoma while MVFR ceilings are forecast
to hang on through the end of the TAF period across Northwest
Arkansas.

&&

.PREV DISCUSSION... /Issued 309 PM CDT Thu Mar 19 2020/

DISCUSSION...
The main forecast concern today is the ongoing severe weather and
flooding potential across areas to the southeast of I-44. The
counties along I-44 have been dropped from the Flash Flood Watch,
with the rest of it remaining intact.

A broken line of showers and thunderstorms continues to push
eastward across eastern Oklahoma, with the most intense cells
confined to areas along and south of I-40. This part of the
forecast area has not been as worked over convectively this
morning as points farther north as exhibited by the pool of
1000-2000 J/kg of CAPE sitting in southeast Oklahoma, as well as
parts of the Arkansas River Valley. 0-1 km shear of 30 to 40 kts
in the same area continues to support tornadoes with stronger
cells that can stay somewhat isolated. Most of the area likely to
be affected by the ongoing activity avoided the heavier rains last
night, but flash flooding will still remain possible with any
locally heavier amounts. This line is likely to shift east of the
forecast area by mid evening, with no further development likely
afterward.

The cold front will move through late tonight and into tomorrow,
leading to much colder temperatures to close the work week and
open the weekend. A late season freeze continues to look probable
for much of northeast Oklahoma and far northwest Arkansas Friday
night and into Saturday morning.

After the brief lull in the precipitation, an active weather
pattern will return late in the weekend and into early next week.
Multiple chances for showers will exist from Saturday night
through Tuesday night, with isolated thunderstorms also possible
Monday night and into Tuesday. Temperatures will also be very warm
beginning Tuesday and continuing through much of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  49  30  54 /  10   0   0   0
FSM   52  58  36  59 /  40  10   0   0
MLC   47  53  34  57 /  10   0   0   0
BVO   39  47  26  52 /   0   0   0   0
FYV   47  50  29  56 /  10   0   0   0
BYV   48  52  30  54 /  40   0   0   0
MKO   46  51  32  55 /  10   0   0   0
MIO   42  46  28  52 /  10   0   0   0
F10   44  50  32  55 /  10   0   0   0
HHW   53  57  39  59 /  70  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ049-053-062-
     063-065>076.

     Wind Advisory until 7 PM CDT this evening for OKZ054>056-059>061.

AR...Flash Flood Watch until 7 PM CDT this evening for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION.....20
Hazardous weather outlook, Mar 19, 8:24 PM CDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
824 PM CDT Thu Mar 19 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
824 PM CDT Thu Mar 19 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Breezy south to southwesterly winds will continue into the
overnight hours ahead of a cold front forecast to push into the
region late tonight. Behind the cold front...gusty west to
northwesterly winds in the 25 to near 40 mph range will be
possible. The stronger of these gusts look to be north of
Interstate 44.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Cold air will move into the region following the passage of
tonight's cold front. Northerly winds will gust in the 25 to 35
mph range across northeast Oklahoma tomorrow behind the front. A
late season freeze is also likely to occur for a good portion of
northeast Oklahoma and far northwest Arkansas tomorrow night and
into Saturday morning.

A couple of upper level disturbances toward the latter part of the
weekend and into early next week will bring increasing chances for
showers and possibly a few thunderstorms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 19, 6:42 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
642 PM CDT Thu Mar 19 2020

ARZ029-OKZ076-200015-
Sebastian AR-Le Flore OK-
642 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 715 PM CDT...

At 642 PM CDT, a strong thunderstorm was located 5 miles west of
Heavener, moving northeast at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Heavener...
Wister...                         Howe...
Hartford...                       Heavener Runestone State Park...
Lake Wister State Park...         Patterson...
Hodgen...

A Tornado Watch remains in effect until 1000 PM CDT for west central
Arkansas...and southeastern Oklahoma.

LAT...LON 3495 9435 3496 9437 3494 9439 3495 9441
      3493 9443 3493 9444 3486 9445 3477 9474
      3493 9482 3508 9442 3495 9433
TIME...MOT...LOC 2342Z 245DEG 39KT 3486 9470
Special weather statement, Mar 19, 6:53 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
653 PM CDT Thu Mar 19 2020

ARZ020-200015-
Franklin AR-
653 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 715 PM CDT...

At 653 PM CDT, a strong thunderstorm was located 7 miles north of
Wiederkehr Village, moving northeast at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Wiederkehr Village...             Taft...

This includes Interstate 40 in Arkansas between mile markers 39 and
42.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Arkansas.

LAT...LON 3546 9371 3545 9375 3562 9384 3569 9370
TIME...MOT...LOC 2353Z 245DEG 39KT 3557 9372
Special weather statement, Mar 19, 7:00 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
700 PM CDT Thu Mar 19 2020

OKZ049-053-200030-
Choctaw OK-Pushmataha OK-
700 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 730 PM CDT...

At 700 PM CDT, strong thunderstorms were located along a line
extending from 8 miles southeast of Cloudy to 9 miles south of
Sawyer. Movement was east at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Hugo Lake State Park...
Raymond Gary State Park...        Grant...
Ord...                            Corinne...
Fallon...                         Sobol...
Swink...                          Frogville...
Huskey...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3445 9511 3444 9505
      3425 9505 3424 9515 3394 9516 3396 9523
      3389 9526 3390 9526 3391 9527 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 0000Z 261DEG 8KT 3424 9515 3388 9541

69
Special weather statement, Mar 19, 7:07 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Tulsa OK
707 PM CDT Thu Mar 19 2020

ARZ029-200030-
Sebastian AR-
707 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN COUNTY UNTIL
730 PM CDT...

At 706 PM CDT, a strong thunderstorm was located over Hartford,
moving northeast at 55 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mansfield...                      Hartford...
Huntington...                     Midland...
Washburn...                       Patterson...
Milltown...                       Arkola...
Crossroads...                     Witcherville...
Liberty...                        Dayton...

A Tornado Watch remains in effect until 1000 PM CDT for west central
Arkansas...and southeastern Oklahoma.

LAT...LON 3514 9403 3514 9414 3510 9414 3508 9420
      3508 9422 3506 9425 3506 9423 3497 9423
      3495 9434 3496 9437 3494 9439 3495 9441
      3493 9443 3494 9445 3510 9444 3521 9410
      3517 9403
TIME...MOT...LOC 0006Z 240DEG 46KT 3503 9440
Special weather statement, Mar 19, 7:28 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 PM CDT Thu Mar 19 2020

ARZ020-029-200100-
Sebastian AR-Franklin AR-
728 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND EAST
CENTRAL SEBASTIAN COUNTIES UNTIL 800 PM CDT...

At 728 PM CDT, a strong thunderstorm was located near Echo, moving
northeast at 55 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Branch...                         Washburn...
Burnville...                      Fort Chaffee...
Milltown...                       Crossroads...
Dayton...

A Tornado Watch remains in effect until 1000 PM CDT for west central
Arkansas.

LAT...LON 3531 9392 3523 9392 3523 9403 3514 9403
      3514 9414 3510 9414 3510 9416 3509 9416
      3509 9418 3508 9420 3517 9427 3532 9392
      3532 9390
TIME...MOT...LOC 0028Z 239DEG 49KT 3514 9414
Special weather statement, Mar 19, 7:34 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
734 PM CDT Thu Mar 19 2020

OKZ076-200100-
Le Flore OK-
734 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 800 PM CDT...

At 733 PM CDT, a strong thunderstorm was located 7 miles southwest of
Octavia, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Octavia...                        Big Cedar...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.

LAT...LON 3476 9446 3452 9446 3451 9447 3451 9490
TIME...MOT...LOC 0033Z 237DEG 32KT 3446 9480

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:07 PM CDTSpecial Weather StatementTSASebastian23 min
Mar 19, 7:28 PM CDTSpecial Weather StatementTSASebastian32 min
Mar 20, 3:50 PM CDTFreeze WarningTSABenton, Carroll, Madison, Washington18 hr
Mar 19, 7:00 PM CDTSpecial Weather StatementTSAPushmataha30 min
Mar 19, 7:05 PM CDTRiver Flood WarningTSACherokee13 hr
Mar 19, 7:34 PM CDTSpecial Weather StatementTSALeFlore26 min
Mar 19, 9:16 PM CDTWind AdvisoryTSAPawnee, Washington10 hr
Mar 20, 3:30 AM CDTRiver Flood AdvisoryTSAMuskogee53 hr

Nearby

River Flood Warnings in Arkansas, 2020River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.